MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

BOSTON SCIENTIFIC CORPORATION 2CM PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number 24630
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon rupture occurred.The 75% stenosed target lesion was located in a stent graft of the right superficial femoral artery.A 6.00 mm / 2.0 cm / 90 cm otw peripheral cutting balloon was selected for use.During procedure, it was noted that the balloon ruptured upon inflation.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for evaluation.Visual inspection of the balloon and markerbands observed that the balloon was not folded indicating the balloon was subjected to positive pressure.Blood was identified within the balloon and lumen which is evidence of a device leak.The device was then attached to an encore inflation unit and positive pressure was applied.The balloon could not be inflated due to the presence of solidified media that was present within the inflation lumen.The device was soaked in a water bath to help soften the media before further inflation attempts were made.The device was then removed from the bath and the balloon was again attached to an inflation device and positive pressure was applied; however, the balloon still could not be inflated.A microscopic examination observed a balloon pinhole located approximately 6mm distal of the proximal balloon bond.An examination of the balloon material and markerbands noted no issues.Visual and tactile examination of the shaft noted a kink on the shaft of the device at the distal edge of the strain relief.Visual and microscopic examination of the tip and blades observed no damage.All blades were present and fully bonded to the balloon surface.No other issues were identified.
 
Event or Problem Description
It was reported that a balloon rupture occurred.The 75% stenosed target lesion was located in a stent graft of the right superficial femoral artery.A 6.00mm/2.0cm/90cm otw peripheral cutting balloon was selected for use.During procedure, it was noted that the balloon ruptured upon inflation.The procedure was completed with another of the same device.No patient complications were reported.

Brand Name
2CM PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8982410
Report Number2134265-2019-10879
Device Sequence Number19652067
Product Code PNO
UDI-Device Identifier08714729813743
UDI-Public08714729813743
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K151253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2020
Device Model Number24630
Device Catalogue Number24630
Device Lot Number0021932538
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2020
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1